Dear Dr. Kate,
Lately my manpanion has been going down on me at night following teethbrushing. Needless to say, the oral has been extra tingly. Do I need to be concerned that some of the chemicals in toothpaste are not good for my lady parts?
— Ms. Clean
In general, I follow the philosophy of “listen to your body.” If something is causing you discomfort or pain, you should stop it. But if it’s just an extra-fine tingly sensation that adds to your pleasure, I’d simply enjoy it! To be clear: I wouldn’t advocate layering on the toothpaste to your clitoris and leaving it on like a mask, no matter how good it feels — prolonged exposure to chemicals on your vulva tends to end badly. But I don’t think that toothpaste residue on your fella’s tongue and lips is likely to cause damage.
— Dr. Kate
Dr. Kate is an OB/GYN at one of the largest teaching hospitals in New York City. She also lectures nationally on women’s health issues and conducts research on reproductive health. Check out more of her advice and ask her a question at Gynotalk.com.